Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 224, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2010, 1:05 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2010, 1:05 PM CDT (18:05 UTC)
- Expired
- Jun 26, 2010, 2:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:53 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 26, 12:53 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1253 PM CDT SAT JUN 26 2010 .UPDATE...26/18Z AVIATION FORECAST && .AVIATION... LOOK FOR SCATTERED TSTMS THIS AFTERNOON ACROSS THE MID STATE AS DIURNAL HEATING CRANKS UP. STORMS WILL BE MOVING EAST AT ABOUT 10 15 MPH AND PRODUCE WET MICROBURSTS CONDITIONS WITH BRIEF HEAVY RAINFALL AND REDUCED VSBYS FOR A SHORT PERIOD OF TIME. OUTSIDE OF STORMS GENERALLY VFR CONDITIONS BUT MVFR LATE TONIGHT DUE TO FOG. BOYD && .PREV DISCUSSION... /ISSUED 925 AM CDT SAT JUN 26 2010/ UPDATE...GRIDS AND ZONES HAVE ALREADY BEEN UPDATED TO MENTION THUNDER POPS THROUGHOUT THE DAY. SCATTERED CONVECTION ALREADY FIRED UP OVER OUR NORTHWEST COUNTIES...AND A CELL HAS DEVELOPED OVER NASHVILLE. DIFFUSE FRONTAL ZONE AND LEFTOVER BOUNDARIES WILL CONTRIBUTE TO CONTINUED CONVECTIVE DEVELOPMENT AS THE ATMOSPHERE DESTABILIZES TODAY. POPS WILL RANGE FROM AROUND 10 NORTHEAST TO 40 SOUTHWEST. ALSO ADJUSTED TEMPS UP A DEGREE OR SO...MORNING SOUNDING AND UPSTREAM COMPARISONS INDICATE MANY AREAS WILL TOUCH 95 TODAY...BUT THAT WILL DEPEND ON EXACTLY WHERE THUNDERSTORMS OCCUR. WE ARE NOT UNDER AN SPC SLIGHT RISK FOR SEVERE WX. HOWEVER...GOOD INSTABILITY WITH WEAK SHEAR WILL PROMOTE ISOLATED DOWBURST WIND EVENTS. A FEW SEVERE WARNINGS WILL PROBABLY BE ISSUED. PREV DISCUSSION... /ISSUED 545 AM CDT SAT JUN 26 2010/ AVIATION...BNA/CSV...AFTER TWO DAYS OF SCATTERED CONVECTION, WE'RE LOOKING AT A DRIER AIR MASS TODAY. AT MOST, WE'LL SEE ISOLATED AFTERNOON STORMS ACROSS MIDDLE TENNESSEE, SO WILL HANDLE THIS WITH CB REMARKS IN THE TAF'S. OTHERWISE, LOOK FOR VFR WX W/ GENERALLY LIGHT SW WINDS. PERHAPS SOME LIGHT FOG LATE TONIGHT AT CSV. PREV DISCUSSION... /ISSUED 306 AM CDT SAT JUN 26 2010/ ISOLATED TO SCATTERED CONVECTION TODAY UNDER LIGHT SLY FLOW AT THE SFC WITH A FRONTAL SYSTEM WELL TO THE NORTH OVER THE GREAT LAKES AND NRN PLAINS. DIRUNALLY MODULATED CONVECTION WILL CONTINUE THROUGH THE WEEKEND AS THE FRONT WORKS IT WAY SWD INTO THE OH/TN VALLEYS. FRONT PUSHES SWD THROUGH THE AREA LATE MON. BUT NOT A LOT OF COOL AIR BEHIND IT...MAINLY DRIER AIR. THE INITIAL H5 SHORTWAVE MERELY PUSHES THE FRONT FURTHER SWD. HOWEVER...HIGHS WILL STILL BE IN THE 90S IN THE MON-WED PERIOD. HAVE TO WAIT A DAY OR TWO UNTIL WED NGT WHEN THE UPPER TROUGH DEEPENS SGFNTLY OVER ERN CANADA AND TURNS UPPER FLOW MORE NLY. THIS WILL BRING COOLER AIR AND DROP DAYTIME HIGHS INTO THE MID 80S. MAIN EFFECT OF THIS SCENARIO IS 3 FOLD: A) REDUCE THE DAYS OF ABOVE NORMAL TEMPS B) REDUCE THE HUMIDITY AND C) SGFNTLY DIMINISH THE PROBABILITY OF RAINFALL. CPC PROGS CONTINUE TO INDICATE ABOVE NORMAL TEMPS IN THE 6-10 AND 8-14 DAY PERIODS. BUT THEN...WE'VE BEEN ABOVE 90 DEGREES FOR 14 OUT OF THE LAST 15 DAYS. SO I GUESS BEING 1-2 DEGREES ABOVE NORMAL IS BETTER THAN BEING 7-8 DEGREES ABOVE NORMAL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jun 26, 9:34 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 934 AM CDT SAT JUN 26 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-271445- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 934 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER...ALONG WITH WEAK SURFACE BOUNDARIES...WILL HELP PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BE STRONG TO BRIEFLY SEVERE THIS AFTERNOON AND EVENING. THE MAIN SEVERE HAZARD WILL BE LOCALIZED DAMAGING WIND GUSTS. OTHERWISE...THE SLOW MOVING STORMS WILL CONTAIN HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AND MONDAY. WARM AND HUMID AIR WILL BE OVER THE REGION...AND A COLD WILL BE APPROACHING. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Special weather statement, Jun 26, 12:45 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1245 PM CDT SAT JUN 26 2010 TNZ027-059-261830- DAVIDSON-WILLIAMSON- 1245 PM CDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON COUNTIES... AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLE MEADE...OR 8 MILES SOUTHWEST OF DOWNTOWN NASHVILLE...MOVING EAST AT 10 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:32 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.